MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER: 4 COLOR; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER: 4 COLOR; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd facscalibur flow cytometer: 4 color leaked biohazard fluid outside the instrument.The following information was provided by the initial reporter, translated from (b)(6): "liquid is leaking from the hole on the back side under the sheath tank." "the user declares that the tank itself is leaking." was the leak fluid or air? fluid.Was the leak contained within the instrument? no.Was there spray of fluid under pressure? no.What was the fluid that leaked? biohazard.
 
Additional Manufacturer Narrative
H.6.Investigation summary correction.Changed from: ¿ risk analysis: risk management file part # 342973-01ra, rev.01/vers.A, bd facscalibur failure mode and effect analysis was reviewed.The current mitigations are adequate with rpn under acceptable range.Changed to: ¿ risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd facscalibur¿ flow cytometer: 4 color leaked biohazard fluid outside the instrument.The following information was provided by the initial reporter, translated from japanese: "liquid is leaking from the hole on the back side under the sheath tank." "the user declares that the tank itself is leaking." 1.Was the leak fluid or air? fluid.2.Was the leak contained within the instrument? no.3.Was there spray of fluid under pressure? no.4.What was the fluid that leaked? biohazard.
 
Additional Manufacturer Narrative
H6 investigation summary: investigation summary: ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding a waste leakage not contained within the instrument.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 22mar2021 to 22mar2022.¿ complaint trend: there are 12 complaints related to the issue of a biohazard leakage not contained within the instrument.These complaints can be found in the attached complaint trend file.Date range from 22mar2021 to 22mar2022.¿ manufacturing device history record (dhr) review: dhr part #342975 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the waste leakage not contained within the instrument was due to a worn sheath tank.The customer had initially reported that they found a hole on the back side of the sheath tank.The assisting tsr recommended that the customer purchase a new sheath tank (pn 343665).After the installation of this part, the instrument was reported to be functioning as expected with no further leakages.No parts were requested for evaluation as the replaced part is not returnable and was discarded.Although the leakage was of a biohazardous material that poses the risk of contamination, the customer confirmed that they had not come in contact with the liquid and were not harmed in any way.Additionally, the leakage was not under pressure and thus did not increase the risk of exposure.Proper daily and monthly cleaning and maintenance procedures can be found in the bd facscalibur¿ instructions for use, 23-12911-02 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: n/a, case # (b)(4).Install date: (b)(6) 2006.Defective part number: 343665.Case comments: o (3/21/2022 9:34 pm) [phenomenon] liquid is leaking from the hole on the back side under the sheath tank.[correspondence] the user declares that the tank itself is leaking.[result] i asked you to purchase consumables from an agency.343665 reservoir, sheath and waste o (3/21/2022 9:31 pm) liquid is leaking from the hole on the back side under the sheath tank.¿ returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.¿ risk analysis: risk management file part # 342973-01ra, rev.01/vers.A, bd facscalibur failure mode and effect analysis was reviewed.The current mitigations are adequate with rpn under acceptable range.Hazard(s) identified? yes no.O item: sheath reservoir 05-10084-00.O function: hold sheath.O potential failure mode: sheath fluid leaks on floor.O potential effects of failure: damage to environment.O potential causes/mechanisms of failure: sheath tank breaks or leaks from seams.O current controls: n/a.O recommended actions: n/a.O responsible party: n/a.O target completion date: n/a.O actions taken: n/a.O initial sev: 5 o initial occ: 3 o initial det: 3 o rpn: 45 mitigation(s) sufficient yes no.¿ root cause: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a worn sheath tank.¿ conclusion: based on the investigation results the root cause of the waste leakage not contained within the instrument was due to a worn sheath tank.During correspondence with the customer, the tsr recommended purchasing a new fluidics tank.After the replacement, the instrument was reported to be functioning as expected.No one was harmed or injured, and no further leaks occurred.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a h3 other text : see h10.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER: 4 COLOR
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14054008
Report Number2916837-2022-00092
Device Sequence Number4753191
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/11/2022
06/17/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/13/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown